MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; FOLEY CATHETER (LATEX)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; FOLEY CATHETER (LATEX)
Model Number 0168L18
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter fell out a few days after the placement due to a water leak.Per sample evaluation, it was found that the catheter had a asymmetrical balloon, and degradation was also found on the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.An orange lubricath coude catheter was returned without its original packaging.There was white markings on the catheter balloon and tip area which appear to be indicative of a degradation.A 10cc leur lock syringe was used to inflate the catheter with 10 ccs of air.The balloon appeared to be asymmetric.The catheter was then passively deflated with no issues.Then the catheter was inflated again with 10 ccs of water.The balloon appeared to be asymmetric.The catheter's balloon was out specification as per inspection procedure due to the asymmetry of the balloon when inflated with water and when inflated with air was greater than 60/40.A potential root cause for this failure could be "balloon molding".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review was not performed as the reported event cannot be caused by the user.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
FOLEY CATHETER (LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9632970
Report Number1018233-2020-00513
Device Sequence Number3153591
Product Code EZC
UDI-Device Identifier00801741017834
UDI-Public(01)00801741017834
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Model Number0168L18
Device Catalogue Number0168L18
Device Lot NumberMCDN4233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1